I have a dry mouth and dry nose. But, it seems I've had more canker sores in my mouth than ever before. I'm wondering if it's because my mouth is so dry. Anyone else?
Bichon Mom; Yes it could very well be the Medications you should give your doctor a call, There are other options or maybe a dose change might be enough to take care of it. Have a good day
I have been on oxybutynin for several years. I have also had sores in my mouth. I actually had to have part of my tongue removed due to a sore that wouldn't heal. I have found that I must make sure that I brush my teeth, gums and tongue well at least one a day. Usually twice. After brushing with paste, I brush everything again to make sure I remove all the paste and rinse well with water. If I get a sore starting, my dentist recommended a mixture of 1 oz. childrens liquid Benedryl and 1 oz. of Kaopectate. Swish this around in my mouth well for 1 minute then spit out. Do not rinse. leave in mouth. The Benedryl will do the healing and the Keopectate with cote the mouth and gums to promote healing. Works every time. My primary care provider has me put a dab of petroleum jelly on a q-tip and wipe around the inside of my nose, not to go in too far. This helps prevent bloody noses from being dry.
Yes, oxybutinin can do that because it can make you retain saliva and cause acid reflux. What I do is sleep on a wedge, drink 8 glasses of water, and when it gets bad, I stop my nasal spray for a few days, as well as scraping any dead skin out of my mouth with a toothbrush after rinsing with salt water.
I have been bothered by canker sores and painful tongue since starting this medicine. I just by chance thought to research if there were a connection and found your post.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 17 Aug 2018 • 4 answers
Updated 27 Sep 2012 • 1 answer
Updated 16 Jan 2018 • 6 answers
Updated 1 Oct 2018 • 11 answers
Updated 28 Aug 2014 • 2 answers